Started Anti Depressants Again After 5 Years. Some Questions
April 15, 2018 7:30 AM   Subscribe

I've had lifelong OCD/anxiety/depression. I have been off meds for about 5 years. I tried everything in the interim and had to try meds again. Questions inside

I've had lifelong OCD/anxiety/depression. I have been off meds for about 5 years. I tried everything in the interim and had to try meds again.

I started Luvox a few weeks ago. I was on it years ago and had severe fatigue. I thought that I'd have a different response now since my lifestyle/diet is much healthier.

I started taking it 3 months ago (50mg) and am currently on 150MG. I have been on the 150 for 3 weeks. When I switched to 150, it was the controlled/extended release, not the immediate release.

I think that my depression and obsessive thoughts have improved a bit, but I have been having side effects. My brain/cognition are very "off". My memory, concentration and ability to "figure things out" in my brain is greatly diminished. I can do the bare minimum to function, but it is impacting my ability to function at work. I am also extremely tired even after sleeping 10 hours. I also went from going to the gym nightly to twice a month I am so tired.

Is it possible/likely that these side effects will go away? My GI side effects disappeared after a week or so.

I switched to the controlled release because I thought that it was supposed to have less side effects. Would going back to the IR be better?


I am expressing this to my DR, but just wanted to get other opinions.

Thank you
posted by kbbbo to Health & Fitness (4 answers total)
 
After 3 months i I'd say the side effect is likely not to go away some do this now than others.

The question is if this side effect is a deal breaker for this medicine, and worth the effort of trying another medicine or resuming life without medication.

I prefer controlled release personally, I think it allows me to be more even especially when I don't take my meds perfectly.
posted by AlexiaSky at 12:08 PM on April 15


Yeah, I was on fluvoxamine for a while, and the negative side effects (loss of sex drive, weight gain, sweating, nausea) FAR outweighed the positives. I ended up on a half dose for a while which was better, also taking it with drinkable yogurt. FWIW, anafranil was light night and day for me with regard to OCD, it didn't help with the anxiety as much though. also no matter what you do, talk therapy helps the meds be more effective.
posted by evilmonk at 2:26 PM on April 15


I agree, after 3 months the side effects would have gone away if this was temporary. I had this problem with one of the medications I tried, which is one of the reasons I switched away. Everyone is different so you'll just have to talk to your doctor and discuss what the next steps are. Just because this medication has that side effect doesn't mean that others will, so I would talk about trying another medication
posted by JZig at 3:08 PM on April 15


SSRIs are kind of on a spectrum between "calming and relaxing but potentially groggy-making" and "activating and energizing but potentially anxiety-provoking," and finding the right one has a lot to do with figuring out where on that spectrum is right for you. Sounds like you might want to try something more activating.
posted by nebulawindphone at 5:04 PM on April 15


« Older Should I write this novel?   |   Thinking about leaving my job and going home to... Newer »

You are not logged in, either login or create an account to post comments